Psycho-Babble Medication Thread 253313

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

subutex use in H withdrawal

Posted by aussie girl on August 23, 2003, at 2:08:39

hi,
i have just stumbled on this site, and thought id share an australian experience. i have been on and off subutex for the past 8mths, but this time i think its going to work. the doc put me on 12mgs 2 wks ago and i still felt a bit crap for the first few days, but then started feeling terrific. i am now down to 8mg, have reduced by 2mg every 4days, but think im going to slow it down to 1mg reductions every 4 days once i hit 6. in brisbane (aus) the cost varies between $3-$5 / day, im lucky to be only paying $3 which is 1/100 of what i was paying for herion!! my advice to anyone is to try subutex ... its not as easy as methadone to start on (the slight crap feeling), but compared to waking up every morning sweating, sick and crampy is fantastic. i am however worried about coming off it completely -- last time i was back on drugs before i finished my course so couldn't gage properly how much pain i would feel. any one out there on a similar dose schedule to me who has come off it completely?? i think the doc is going to put me on an anti-depressant when i get to a low dose, and eventually naltrexone.
spose i just want to liaise with someone out there going through the same thing...

thanks

 

Re: subutex use in H withdrawal

Posted by Ed O`Flaherty on August 24, 2003, at 15:01:28

In reply to subutex use in H withdrawal, posted by aussie girl on August 23, 2003, at 2:08:39

Subutex (buprenorphine)is being used in many countries as an alternative to methadone in opiate dependency.It seems to be easier to get off than it is to get off methadone and is also less likely to cause death. A high dose of omega-3 fish oil (approx 3-10g daily of EPA plus DHA) may help too.

 

Re: subutex use in H withdrawal

Posted by Liligoth on August 26, 2003, at 0:20:48

In reply to subutex use in H withdrawal, posted by aussie girl on August 23, 2003, at 2:08:39

> hi,
> i have just stumbled on this site, and thought id share an australian experience. i have been on and off subutex for the past 8mths, but this time i think its going to work. the doc put me on 12mgs 2 wks ago and i still felt a bit crap for the first few days, but then started feeling terrific. i am now down to 8mg, have reduced by 2mg every 4days, but think im going to slow it down to 1mg reductions every 4 days once i hit 6. in brisbane (aus) the cost varies between $3-$5 / day, im lucky to be only paying $3 which is 1/100 of what i was paying for herion!! my advice to anyone is to try subutex ... its not as easy as methadone to start on (the slight crap feeling), but compared to waking up every morning sweating, sick and crampy is fantastic. i am however worried about coming off it completely -- last time i was back on drugs before i finished my course so couldn't gage properly how much pain i would feel. any one out there on a similar dose schedule to me who has come off it completely?? i think the doc is going to put me on an anti-depressant when i get to a low dose, and eventually naltrexone.
> spose i just want to liaise with someone out there going through the same thing...
>
> thanks

hi aussiegirl, Im another aussie girl on temgesic which is the ordinary prescription form of buprenorphine. Im taking it for depression & it works very well. You may be able to consider maintenance therapy on bupe as a prevantative for heroin relapse & for depression?

 

Re: subutex use in H withdrawal

Posted by aussiegirl on August 27, 2003, at 3:55:11

In reply to Re: subutex use in H withdrawal, posted by Liligoth on August 26, 2003, at 0:20:48

> > hi --
how much temgesic are you on? do you have to collect it daily from the chemist -- cos that's a pain...
thanks for your reply..

 

Re: subutex use in H withdrawal Aussiegirl

Posted by Liligoth on August 27, 2003, at 23:09:24

In reply to Re: subutex use in H withdrawal, posted by aussiegirl on August 27, 2003, at 3:55:11

> > > hi --
> how much temgesic are you on? do you have to collect it daily from the chemist -- cos that's a pain...
> thanks for your reply..

I get a box of 50 at a time from the chemist. I take 2mg daily

 

Re: subutex use in H withdrawal Liligoth

Posted by Nohope on August 29, 2003, at 3:02:59

In reply to Re: subutex use in H withdrawal, posted by Liligoth on August 26, 2003, at 0:20:48

Hi Liligoth,

Could you please describe any side effects you get from buprenorphine? Especially: how does it effect your energy level and anxiety? Do you get 'brain fog' from it?

Thanks.

> hi aussiegirl, Im another aussie girl on temgesic which is the ordinary prescription form of buprenorphine. Im taking it for depression & it works very well. You may be able to consider maintenance therapy on bupe as a prevantative for heroin relapse & for depression?
>

 

Re: subutex use in H withdrawal

Posted by Liligoth on August 29, 2003, at 19:55:56

In reply to Re: subutex use in H withdrawal Liligoth, posted by Nohope on August 29, 2003, at 3:02:59

> Hi Liligoth,
>
> Could you please describe any side effects you get from buprenorphine? Especially: how does it effect your energy level and anxiety? Do you get 'brain fog' from it?
>
> Thanks.

hi Nohope, I dont get any side effects apart from pretty bad constipation that can be kept under control by taking metamucil type preparations etc. Occasionally in the afternoon I feel a bit sleepy & I think Im on a rather high dose for depression. More in the region of 1.2 is more common I think. No brain fog, nausea, itching etc that others have reported. I think it has alleviated a lot of my anxiety but that may be as a result of the depression subsiding. Energy level again is better because the depression is better. I dont think the buprenorphine effects those things directly.
Let me know if you want any more info


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.